Duke Mathematical Journal

Coherent cohomology, limits of discrete series, and Galois conjugation

Don Blasius, Michael Harris, and Dinakar Ramakrishnan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 73, Number 3 (1994), 647-685.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077289019

Digital Object Identifier
doi:10.1215/S0012-7094-94-07326-2

Mathematical Reviews number (MathSciNet)
MR1262930

Zentralblatt MATH identifier
0811.11034

Subjects
Primary: 11F75: Cohomology of arithmetic groups
Secondary: 11F80: Galois representations 22E55: Representations of Lie and linear algebraic groups over global fields and adèle rings [See also 20G05]

Citation

Blasius, Don; Harris, Michael; Ramakrishnan, Dinakar. Coherent cohomology, limits of discrete series, and Galois conjugation. Duke Math. J. 73 (1994), no. 3, 647--685. doi:10.1215/S0012-7094-94-07326-2. https://projecteuclid.org/euclid.dmj/1077289019


Export citation

References

  • [A] J. Arthur, On some problems suggested by the trace formula, Lie Group Representations II (College Park, Md., 1982/1983), Lecture Notes in Math., vol. 1041, Springer-Verlag, Berlin, 1984, pp. 1–49.
  • [AC] J. Arthur and L. Clozel, Simple Algebras, Base Change, and the Advanced Theory of the Trace Formula, Ann. of Math. Stud., vol. 120, Princeton Univ. Press, Princeton, 1989.
  • [AMRT] A. Ash, D. Mumford, M. Rapoport, and Y.-S. Tai, Smooth Compactification of Locally Symmetric Varieties, Math. Sci. Press, Brookline, 1975.
  • [BCR1] D. Blasius, L. Clozel, and D. Ramakrishnan, Algébricité de l'action des opérateurs de Hecke sur certaines formes de Maass, C. R. Acad. Sci. Paris Sér. I Math. 305 (1987), no. 16, 705–708.
  • [BCR2] D. Blasius, L. Clozel, and D. Ramakrishnan, Opérateurs de Hecke et formes de Maass: application de la formule des traces, C. R. Acad. Sci. Paris Sér. I Math. 306 (1988), no. 2, 59–62.
  • [BR] D. Blasius and D. Ramakrishnan, Maass forms and Galois representations, Galois Groups over $\mathbbQ$ (Berkeley, CA, 1987) eds. Y. Ihara, K. Ribet, and J.-P. Serre, Math. Sci. Res. Inst. Publ., vol. 16, Springer-Verlag, New York, 1989, pp. 33–77.
  • [Bo] A. Borel, Automorphic $L$-functions, Automorphic Forms, Representations, and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 27–61.
  • [BoW] A. Borel and N. Wallach, Continuous Cohomology, Discrete Subgroups and Representations of Reductive Groups, Ann. of Math. Stud., vol. 94, Princeton Univ. Press, Princeton, 1980.
  • [CaO] W. Casselman and M. S. Osborne, The $\germ n$-cohomology of representations with an infinitesimal character, Compositio Math. 31 (1975), no. 2, 219–227.
  • [Cl] L. Clozel, Motifs et formes automorphes: Applications du principe de fonctorialité, Automorphic Forms, Shimura Varieties, and $L$-functions, Vol. 1 (Ann Arbor, MI, 1988), Perspect Math., vol. 10, Academic Press, Boston, 1990, pp. 77–159.
  • [De] P. Deligne, Variétés de Shimura: Interpretation modulaire et techniques de construction de modèles canoniques, Automorphic Forms, Representations, and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 247–290.
  • [HC] Harish Chandra, Automorphic Forms on Semisimple Lie Groups, Lecture Notes in Math., vol. 62, Springer-Verlag, Berlin, 1968.
  • [Ha1] M. Harris, Automorphic forms of $\overline\partial$-cohomology type as coherent cohomology classes, J. Differential Geom. 32 (1990), no. 1, 1–63.
  • [Ha2] M. Harris, Arithmetic vector bundles and automorphic forms on Shimura varieties. I, Invent. Math. 82 (1985), no. 1, 151–189.
  • [Ha3] M. Harris, Arithmetic vector bundles and automorphic forms on Shimura varieties II, Compositio Math. 60 (1986), no. 3, 323–378.
  • [Ha4] M. Harris, Functorial properties of toroidal compactifications of locally symmetric varieties, Proc. London Math. Soc. (3) 59 (1989), no. 1, 1–22.
  • [HaPh] M. Harris and D. H. Phong, Cohomologie de Dolbeault à croissance logarithmique à l'infini, C. R. Acad. Sci. Paris Sér. I Math. 302 (1986), no. 8, 307–310.
  • [HoM] R. E. Howe and C. C. Moore, Asymptotic properties of unitary representations, J. Funct. Anal. 32 (1979), no. 1, 72–96.
  • [JPSS] H. Jacquet, I. Piatetski-Shapiro, and J. Shalika, Converse theorem for $\mathrm GSp(4)$, in preparation.
  • [JS1] H. Jacquet and J. Shalika, A non-vanishing theorem for zeta functions of $\rm GL\sbn$, Invent. Math. 38 (1976/77), no. 1, 1–16.
  • [JS2] H. Jacquet and J. Shalika, Exterior Square $L$-functions, Automorphic forms, Shimura varieties, and $L$-functions, Vol. 2 (Ann Arbor, MI, 1988), Perspect Math., vol. 11, Academic Press, Boston, 1990, pp. 143–226.
  • [Kn1] A. W. Knapp, Representation Theory of Semisimple Groups, Princeton Math. Series, vol. 36, Princeton Univ. Press, Princeton, 1986.
  • [Kn2] A. W. Knapp, Commutativity of intertwining operators for semi-simple groups, Compositio Math. 46 (1982), no. 1, 33–84.
  • [KnS] A. W. Knapp and B. Speh, Status of classification of irreducible unitary representations, Harmonic Analysis (Minneapolis, Minn., 1981), Lecture Notes in Math., vol. 908, Springer-Verlag, Berlin, 1982, pp. 1–38.
  • [KRS] S. Kudla, S. Rallis, and D. Soudry, On the degree $5$ $L$-function for $\rm Sp(2)$, Invent. Math. 107 (1992), no. 3, 483–541.
  • [La] R. P. Langlands, On the classification of irreducible representations of real algebraic groups, Representation Theory and Harmonic Analysis on Semisimple Lie Groups eds. P. Sally and D. Vogan, Math. Surveys Monographs, vol. 31, Amer. Math. Soc., Providence, 1989, pp. 101–170.
  • [Mil1] J. S. Milne, Canonical models of (mixed) Shimura varieties and automorphic vector bundles, Automorphic Forms, Shimura Varieties, and $L$-functions, Vol. 1 (Ann Arbor, MI, 1988), Perspect Math., vol. 10, Academic Press, Boston, 1990, pp. 283–414.
  • [Mil2] J. S. Milne, Automorphic vector bundles on connected Shimura varieties, Invent. Math. 92 (1988), no. 1, 91–128.
  • [Mir1] I. Mirković, Localization for singular infinitesimal characters, to appear.
  • [Mir2] I. Mirković, Classification of irreducible tempered representations of semisimple groups, PhD dissertation, University of Utah, 1986.
  • [Mu] D. Mumford, Hirzebruch's proportionality theorem in the noncompact case, Invent. Math. 42 (1977), 239–272.
  • [Sch] W. Schmid, $L\sp2$-cohomology and the discrete series, Ann. of Math. (2) 103 (1976), no. 2, 375–394.
  • [Sha] F. Shahidi, On certain $L$-functions, Amer. J. Math. 103 (1981), no. 2, 297–355.
  • [She] D. Shelstad, $L$-indistinguishability for real groups, Math. Ann. 259 (1982), no. 3, 385–430.
  • [T] J. Tate, Number theoretic background, Automorphic Forms, Representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 3–26.
  • [VZ] D. Vogan and G. Zuckerman, Unitary representations with nonzero cohomology, Compositio Math. 53 (1984), no. 1, 51–90.
  • [Wa] N. Wallach, On the constant term of a square integrable automorphic form, Operator algebras and group representations, Vol. II (Neptun, 1980), Monogr. Stud. Math., vol. 18, Pitman, Boston, MA, 1984, pp. 227–237.
  • [We] A. Weil, On a certain type of characters of the idele-class group of an algebraic number field, Collected Papers, Vol. II, Springer-Verlag, 1980.
  • [W1] F. Williams, The $n$-cohomology of limits of discrete series, J. Funct. Anal. 80 (1988), no. 2, 451–461.
  • [W2] F. Williams, Discrete series multiplicities in $L\sp 2(\Gamma \backslash G)$. II. Proof of Langlands' conjecture, Amer. J. Math. 107 (1985), no. 2, 367–376.